Title

On 3-connected graphs of path-width at most three

Document Type

Article

Publication Date

11-25-2013

Abstract

Tree-width and path-width are two important graph parameters introduced by Robertson and Seymour in their famous Graph Minors project. For a fixed positive integer k, the classes of graphs of tree-width at most k, and path-width at most k, are both minor-closed. However, their complete characterizations in terms of excluded minors are known only for k ≤ 3 for tree-width, and for k ≤ 2 for path-width. It is known that the number of excluded minors for the class of graphs of path-width ≤ k is 2 if k = 1; 110 if k = 2; and ≥ 122 million if k = 3. Baŕat et. al. [Studia Sci. Math. Hungar., 49 (2012), pp. 211-222] showed that the class of graphs of path-width ≤ 2, restricted to its 2-connected members, can be characterized by only three excluded minors, and asked whether a similar result may be obtained for 3-connected graphs of path-width ≤ 3. We answer this question in the affirmative by characterizing this class by five excluded minors. ©2013 Society for Industrial and Applied Mathematics.

Publication Source (Journal or Book title)

SIAM Journal on Discrete Mathematics

First Page

1514

Last Page

1526

This document is currently not available here.

Share

COinS